Thunderstorm Wind, Clay
- When
- August 30, 12:15 AM EST to 12:30 AM EST
- Where
- Clay County, Shooting Creek
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $15,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 35.017, -83.683
A few trees down.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before the first event at Aug 29, 6:45 PM EST, 5 hours 30 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 745 PM EDT MON AUG 29 2005 .DISCUSSION...HURRICANE KATRINA NOW MOVING INTO NE MS. BANDS OF SHOWERS AND THUNDERSTORMS SPIRALING IN TOWARD THE LOW CENTER SHOWING ROTATION AND TORNADO WATCH JUST ISSUED. UPDATING ZONES SHORTLY FOR WATCH AFFECTING SW NC AND SE TN. && .MRX WATCHES/WARNINGS/ADVISORIES... NC......FLOOD WATCH IN EFFECT FROM 8 PM EDT THIS EVENING TO LATE TUESDAY NIGHT. ...LAKE WIND ADVISORY IN EFFECT FROM 4 AM EDT TO 8 PM EDT TUESDAY. TN...FLOOD WATCH IN EFFECT FROM 8 PM EDT /7 PM CDT/ THIS EVENING TO LATE TUESDAY NIGHT FOR MUCH OF EAST TN. ...LAKE WIND ADVISORY IN EFFECT FROM 4 AM EDT /3 AM CDT/ TO 8 PM EDT /7 PM CDT/ TUESDAY FOR MOST OF EAST TN. VA......NONE. && TD
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 600 AM EDT MON AUG 29 2005 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-005- 006-008-301000- ANDERSON-BLEDSOE-BLOUNT SMOKY MTN-BRADLEY-CAMPBELL-CHEROKEE- CLAIBORNE-CLAY-COCKE SMOKY MTN-EAST POLK-GRAINGER-HAMBLEN-HAMILTON- HANCOCK-HAWKINS-JEFFERSON-JOHNSON-KNOX-LEE-LOUDON-MARION-MCMINN- MEIGS-MORGAN-NORTH SEVIER-NORTHWEST CARTER-NORTHWEST COCKE- NORTHWEST GREENE-NORTHWEST MONROE-NW BLOUNT-RHEA-ROANE-RUSSELL- SCOTT TN-SCOTT VA-SEQUATCHIE-SEVIER SMOKY MTN-SOUTHEAST CARTER- SOUTHEAST GREENE-SOUTHEAST MONROE-SULLIVAN-UNICOI-UNION- WASHINGTON TN-WASHINGTON VA-WEST POLK-WISE- 600 AM EDT (500 AM CDT) MON AUG 29 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST TENNESSEE...SOUTHWEST VIRGINIA AND EXTREME SOUTHWEST NORTH CAROLINA. .DAY ONE (TODAY AND TONIGHT)... THE REMNANTS OF HURRICANE KATRINA ARE EXPECTED TO TRACK ACROSS MISSISSIPPI TONIGHT...WITH ITS WINDS QUICKLY WEAKENING AFTER IT MAKES LANDFALL TODAY. HOWEVER...BREEZY WINDS BETWEEN 20 AND 30 MPH WITH GUSTS TO 40 MPH WILL BEGIN TO DEVELOP ACROSS THE CUMBERLAND PLATEAU AND SOUTHEAST TENNESSEE AFTER MIDNIGHT TONIGHT. IN ADDITION... ISOLATED TORNADOES WILL BE POSSIBLE TONIGHT ACROSS MOST OF EAST TENNESSEE AND EXTREME SOUTHWEST NORTH CAROLINA. HEAVY RAINFALL LEADING TO POSSIBLE FLOODING WILL DEVELOP TONIGHT ACROSS THE CUMBERLAND PLATEAU...SOUTHEAST TENNESSEE AND EXTREME SOUTHWEST NORTH CAROLINA. .DAYS TWO THROUGH SEVEN (TUESDAY THROUGH SUNDAY)... THE REMNANTS OF KATRINA WILL MOVE ACROSS WESTERN MIDDLE TENNESSEE ON TUESDAY...WITH BREEZY WINDS AND HEAVY RAINFALL CONTINUING ACROSS THE CUMBERLAND PLATEAU...SOUTHEAST TENNESSEE AND EXTREME SOUTHWEST NORTH CAROLINA. IN ADDITION...ISOLATED TORNADOES WILL BE POSSIBLE ON TUESDAY ACROSS THE ENTIRE REGION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TONIGHT AND TUESDAY. PLEASE STAY TUNED TO NOAA WEATHER RADIO OR VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/MRX. DMG
The Knoxville radar (KMRX), 131 km away, was scanning. The volume nearest the first event began at 05:15 UTC.
1 thunderstorm wind. Local standard time, as filed.
A few trees down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in North Carolina in 2005Every state in 2005This day in weather historyWarnings in North Carolina, August 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5470262.